Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 37, NWS Shreveport, LA

March 10, 20165 parishes in Louisiana

NWS Shreveport, LA issued this flash flood warning at Mar 10, 2016, 1:18 PM CST for 5 parishes in Louisiana. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2016, 1:18 PM CST (19:18 UTC)
Expired
Mar 10, 2016, 7:15 PM CST
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 43 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 1:20 PM CSTFLASH FLOODBossier City, LAHIGH WATER RESCUES IN THE GOLDEN MEADOWS SUBDIVISION IN SOUTH BOSSIER.
Mar 10, 1:30 PM CSTFLASH FLOODBossier City, LASHERIFF DEPARTMENT REPORTS SEVERAL HIGH WATER RESCUES IN PROGRESS ACROSS SOUTHERN BOSSIER PARISH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 7.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -155 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
614 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-155 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

085 
WGUS54 KSHV 101918
FFWSHV
LAC015-017-031-081-119-110115-
/O.NEW.KSHV.FF.W.0037.160310T1918Z-160311T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
118 PM CST THU MAR 10 2016

...FLASH FLOOD EMERGENCY FOR PARTS OF NORTHWEST LOUISIANA...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CADDO PARISH IN NORTHWESTERN LOUISIANA...
  BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
  WEBSTER PARISH IN NORTHWESTERN LOUISIANA...
  DE SOTO PARISH IN NORTHWESTERN LOUISIANA...
  RED RIVER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 715 PM CST THURSDAY

* AT 111 PM CST...DOPPLER RADAR INDICATED ONLY LIGHT TO MODERATE
  RAINFALL ACROSS THE WARNED AREA. HOWEVER PREVIOUS AMOUNTS OF 10 TO
  OVER 15 INCHES OF RAINFALL HAVE FALLEN. FLASH FLOODING IS ALREADY
  OCCURRING WITH MANY ROADS CLOSED.  WATER RESCUES CONTINUE 
  OVER PARTS OF THE WARNED AREA AND WILL FOR SOME TIME.

  THIS IS A FLASH FLOOD EMERGENCY FOR PARTS OF NORTHWEST
LOUISIANA. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SHREVEPORT...BOSSIER CITY...MINDEN...SPRINGHILL...MANSFIELD...VIVIAN...
  HAUGHTON...GREENWOOD...BLANCHARD...COUSHATTA...BENTON...STONEWALL...
  LOGANSPORT...SIBLEY...CULLEN...PLAIN DEALING...COTTON VALLEY...OIL CITY...
  SAREPTA AND JOAQUIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND IF THREATENED BY RISING WATER FROM PREVIOUS
HEAVY AMOUNTS. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING
SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE FLEEING AN AREA
SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH
AND DO NOT GO AROUND BARRICADES. 

IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3190 9390 3192 9397 3199 9404 3302 9404
      3302 9325 3272 9324 3271 9319 3247 9315
      3245 9325 3241 9324 3239 9343 3224 9342
      3224 9322 3211 9315 3198 9313 3197 9324
      3189 9327 3193 9342 3184 9344 3185 9388

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 10, 11:59 AM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 10, 11:59 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CST THU MAR 10 2016

.AVIATION...
IFR/LOW MVFR CIGS WILL PERSIST THIS AFTERNOON ACROSS THE
REGION...WITH THE -SHRA EXPECTED TO CONTINUE TO DIMINISH FROM SW
TO NE THROUGH MID AFTERNOON ACROSS SW AR/N LA. IFR/LIFR CIGS ARE
EXPECTED TO REDEVELOP THOUGH THIS EVENING AS A SURFACE TROUGH
REMAINS STATIONARY FROM DEEP E TX ACROSS N LA OVERNIGHT. SCT -SHRA
WITH EMBEDDED TSRA ARE EXPECTED TO REDEVELOP LATE TONIGHT ACROSS
SE TX/S LA...WHICH WILL QUICKLY SPREAD NNW INTO E TX/N LA THROUGH
12Z FRIDAY. THIS CONVECTION SHOULD BECOME MORE NUMEROUS ACROSS THE
REMAINDER OF THE REGION AFTER 12Z...RESULTING IN LIFR/IFR CIGS AND
REDUCED VSBYS THROUGH THE AFTERNOON BEFORE DIMINISHING FROM S TO
N. HAVE PREVAILED SHRA FOR ALL OF THE TERMINALS...WITH TSRA MOST
PROBABLE ACROSS THE LFK/MLU/ELD TERMINALS CLOSER TO THE WARM
SECTOR OF THE TROUGH. NE WINDS 5-10KTS WILL PERSIST THROUGH MUCH
OF THE TAF PERIOD. /15/

&&

.PREV DISCUSSION... /ISSUED 1122 AM CST THU MAR 10 2016/

DISCUSSION...
CLOSED UPPER LOW OVER MEXICO CONTINUES TO BRING RAINFALL TO MUCH
OF OUR REGION THIS MORNING. WV IMAGERY INDICATING SOME DRY-
SLOTTING WORKING ITS WAY NWD INTO SE TX ATTM...WHICH SHOULD BRING
A REPRIEVE FROM HEAVY RAINFALL FOR PORTIONS OF OUR AREA THIS
AFTERNOON AND TONIGHT. HAVE LOWERED POPS SOME...ALTHOUGH THEY
REMAIN IN THE LIKELY CATEGORY DUE TO THE LIKELIHOOD OF HAVING AT
LEAST SOME LIGHT SHWRS LINGER THROUGH THE AFTERNOON HOURS. HAVE
ALSO MADE SOME ADJUSTMENTS TO TEMPS...MAINLY TO LOWER...AS
RAINFALL AND CLOUDS WILL KEEP DIURNAL HEATING TO A MINIMUM.
OTHERWISE...ONLY MINOR CHANGES MADE TO BACKGROUND ELEMENTS. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  63  73  59 / 100  80  80  60
MLU  68  65  74  63 / 100  80  90  70
DEQ  64  59  66  60 / 100  70  70  60
TXK  64  59  69  59 / 100  70  70  60
ELD  66  62  71  62 / 100  70  80  70
TYR  67  60  72  55 / 100  80  70  50
GGG  67  61  72  56 / 100  80  80  50
LFK  71  61  75  57 / 100  80  90  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR ARZ050-051-
     059>061-070>073.

LA...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR LAZ001>006-
     010>014-017>022.

OK...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

15
Hazardous weather outlook, Mar 10, 11:34 AM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 AM CST THU MAR 10 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111745-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1134 AM CST THU MAR 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ONGOING FLOODING WILL CONTINUE AS SHOWERS AND ISOLATED THUNDERSTORMS
MOVE ACROSS THE REGION TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST
FRIDAY AFTERNOON. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS
WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN...
MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER
LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE
AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

NO FURTHER ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR
RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

12

In the hours before

Local storm report, Mar 10, 9:09 AM CST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 NNW MONROE            32.54N  92.10W
03/10/2016  M20.97 INCH      OUACHITA           LA   COCORAHS

            STORM TOTAL THUS FAR. STILL RAINING.

&&

EVENT NUMBER SHV1600166

15
Local storm report, Mar 10, 9:12 AM CST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MONROE                  32.51N  92.08W
03/10/2016  M17.28 INCH      OUACHITA           LA   ASOS

            STORM TOTAL THUS FAR AT THE MONROE REGIONAL AIRPORT.
            STILL RAINING.

&&

EVENT NUMBER SHV1600167

15
Local storm report, Mar 10, 9:14 AM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      SHREVEPORT              32.47N  93.80W
03/10/2016                   CADDO              LA   BROADCAST MEDIA

            INTERSTATE 49 BETWEEN BERT KOUNS IN SOUTH SHREVEPORT
            AND HIGHWAY 3276 IN STONEWALL IS CLOSED DUE TO FLOODING
            FROM WALLACE LAKE.

&&

EVENT NUMBER SHV1600168

15
Local storm report, Mar 10, 9:19 AM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       LONGVIEW                32.52N  94.76W
03/10/2016  M11.64 INCH      GREGG              TX   NWS EMPLOYEE

            STORM TOTAL THUS FAR. REPORT FROM RETIRED NWS EMPLOYEE.

&&

EVENT NUMBER SHV1600169

15
Local storm report, Mar 10, 9:45 AM CST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       7 WNW PITTSBURG         33.04N  95.08W
03/10/2016  M7.26 INCH       CAMP               TX   EMERGENCY MNGR

            STORM TOTAL THUS FAR ALONG HIGHWAY 21 AT LAKE BOB
            SANDLIN.

&&

EVENT NUMBER SHV1600170

15
Local storm report, Mar 10, 11:14 AM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1114 AM CST THU MAR 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLASH FLOOD      4 S BERNICE             32.77N  92.66W
03/10/2016                   UNION              LA   PUBLIC

            SOUTHBOUND LANE OF U.S. 167 CLOSED BETWEEN BERNICE AND
            DUBACH DUE TO FLOODING ALONG BAYOU DARBONNE

&&

EVENT NUMBER SHV1600171

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:01 PM CSTFlash Flood Warning EmergencySHVOuachita18 hr
Mar 9, 6:49 PM CSTRiver Flood WarningSHVBossier5 days
Mar 10, 2:43 AM CSTFlash Flood WarningSHVBienville, Caldwell, Jackson, Lincoln, Natchitoches, Ouachita and 4 more12 hr
Mar 10, 9:08 AM CSTFlash Flood Warning EmergencySHVDe Soto, Grant, Natchitoches, Sabine, Winn12 hr
Mar 10, 9:31 AM CSTFlash Flood WarningSHVDe Soto, Red River6 hr
Mar 10, 9:44 AM CSTFlash Flood Warning EmergencySHVCaldwell, Ouachita3 hr
Mar 10, 11:10 AM CSTRiver Flood WarningSHVGrant, Natchitoches, Winn22 days
Mar 10, 11:48 AM CSTFlash Flood Warning EmergencySHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 2 more6 hr
Mar 10, 2:33 PM CSTRiver Flood WarningSHVCaldwell, Ouachita, Union57 days
Mar 10, 5:45 PM CSTFlash Flood WarningSHVBienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more3 hr

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.